Alert archive / Florida / Special Weather Statements in 2024
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 29, 2024, 6:21 PM EDT for Orange County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2024, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 29, 2024, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Orange County, FL
The radar
The Melbourne radar (KMLB), 54 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845
WWUS82 KMLB 292221
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Sat Jun 29 2024
FLZ045-292245-
Orange FL-
621 PM EDT Sat Jun 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ORANGE COUNTY
THROUGH 645 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Wedgefield, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2845 8119 2846 8092 2835 8093 2835 8119
TIME...MOT...LOC 2220Z 273DEG 8KT 2838 8107
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:58 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 29, 3:58 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 358 PM EDT Sat Jun 29 2024 .DISCUSSION... Issued at 350 PM EDT Sat Jun 29 2024 Key Messages... -Scattered afternoon and evening showers and storms forecast Sunday into next week, with greatest coverage still focused across the interior. -Temperatures will remain near to slightly above normal this weekend through next week, with humid conditions leading to peak heat index values around 102-107 each day. Thru Tonight...Boundary collisions over the interior combined with some upper support shifting S/SW across the area will produce numerous showers and storms through sunset. Locally heavy rain producing 2-4 inches will be possible along with frequent lightning strikes and strong wind gusts. Steering flow will be largely toward the S so push back to the east coast looks unlikely so most coastal communities will remain dry thru the eve. Bulk of the convection over land should end around or shortly after sunset. A weak mid level trough will drop south over the Bahamas and should produce a better chance for convection to develop over the Atlc waters offshore the Treasure coast overnight and some of these may push onshore before sunrise. Sunday...A little stronger and deeper onshore (east) flow will push the east coast sea breeze inland a little faster and a tongue of slightly drier air is forecast to push SW into northern sections. The best chance for morning showers and isolated storms will be over southern sections shifting to the interior during the afternoon. Have capped PoPs at 60 percent along the Treasure coast and interior and 50 percent along Volusia and Brevard coasts and this may be generous. Max temps close to seasonal norms ranging from the upper 80s immediate coast to the lower 90s inland. High dewpoints though will continue to produce peak heat indices of 102-106 esp across northern sections. Mon-Sat...(modified) Atlantic subtropical ridge axis is forecast to remain across the area into early next week as a weak front moves into the southeast U.S. and stalls across north FL. Low level winds become more southerly Monday and Tuesday then veer more onshore into mid week as high pressure shifts offshore the eastern U.S. coast. NHC forecasts TC Beryl to continue to plow west- northwest through the Caribbean Sea during this time. Sea breeze will form each afternoon and move inland, with scattered showers and storms forecast to develop during the afternoon and evening hours along and inland of this boundary. However, greatest rain chances will remain across the interior where boundary collisions are favored to occur. PoPs are forecast to lower to 40-50 percent along the coast and 50-60 percent inland early to middle portion of next week. Some drier air building into the area later into the week, and strengthening onshore flow may then lead to a continued decrease in storm coverage, and have rain chances falling to 40-50 percent across the area into Thursday and Friday. Still can't rule out a few stronger storms each day, with main threats being lightning strikes, strong gusty winds and locally heavy rainfall. Highs will reach the lower 90s early next week. Temps then continue to increase toward mid to late week as ridge aloft extends eastward across the area, with highs in the mid 90s forecast across portions of the interior, mainly near to northwest of I-4. Humid conditions will continue to produce peak heat index values during the afternoon around 102-107. Warm and muggy conditions continue during the overnight hours, with lows in the 70s. && .MARINE... Issued at 350 PM EDT Sat Jun 29 2024 Atlantic subtropical ridge axis will remain across the area maintaining favorable boating conditions. Light and variable winds expected again into Sunday morning, but flow will develop a more southerly component next week. Winds will become onshore each afternoon as the sea breeze moves inland, with speeds around 10 knots each afternoon. Seas around 2 feet Sun-Mon will increase up to 3 feet offshore by mid week. Isolated to scattered showers and storms will continue to be possible over the coastal waters through the period. A higher coverage of showers and storms are possible Sunday morning esp south of Sebastian Inlet. && .AVIATION... (18Z TAFs) Issued at 120 PM EDT Sat Jun 29 2024 VFR conditions are forecast outside of convection. Slightly slower start to showers and storms today, with VCTS activity picking up after 18-19Z. TEMPOs across the interior terminals from 19-22Z for lowered CIGs down to FL035 and MVFR VIS due to TSRA. Would not be surprised if CIGs drop to MVFR, but will amend as needed. Lower confidence in coverage along the coast, so took out TEMPOs at TIX and MLB with this package, and continued to leave them out at the Treasure Coast terminals and DAB. Will continue to monitor this and amend as necessary. Storm activity is forecast to diminish around 23Z, with activity transitioning mainly to showers. Showers are then expected to diminish overnight after 03Z, with winds becoming light and calm across all terminals. Winds are forecast to pick back up out of the ENE at 5 to 10 knots after 15Z tomorrow, with another afternoon of showers and storms forecast after 18Z. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 75 92 / 30 50 20 40 MCO 75 91 74 92 / 50 70 20 60 MLB 75 89 75 90 / 40 50 20 40 VRB 75 89 74 90 / 40 60 20 40 LEE 76 92 76 92 / 50 70 30 60 SFB 75 92 75 92 / 40 60 20 50 ORL 76 91 76 92 / 50 60 20 60 FPR 74 88 74 90 / 40 60 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Kelly AVIATION...Tollefsen
Hazardous weather outlook, Jun 29, 9:05 AM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 905 AM EDT Sat Jun 29 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-300000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 905 AM EDT Sat Jun 29 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are forecast to develop into this afternoon and evening, as sea breeze boundaries push inland and collide across the interior. Greatest coverage of showers and storms are forecast to be across inland areas, west of I-95, but some of this activity may still be able to push back toward the coast and just offshore. Some stronger storms will again be possible, with the main threats being frequent lightning strikes, gusty winds to 45 mph and locally heavy rainfall. .EXCESSIVE RAINFALL IMPACT... Slower moving or persistent storms will be capable of producing locally heavy rainfall up to 2 to 4 inches today, mainly across the interior this afternoon and evening. This may lead to temporary minor flooding of roadways and poor drainage areas. .EXCESSIVE HEAT IMPACT... Highs will be closer to normal today, ranging from the upper 80s to around 90 degrees along the coast and low 90s over the interior. However, humid conditions will still continue to produce peak heat index values this afternoon around 102 to 107 before increasing storms and cloud cover later into the afternoon begin to bring some relief from the heat. If outdoors today, remain well hydrated and take plenty of breaks inside air conditioned spaces. .RIP CURRENT AND SURF IMPACT... A Moderate Risk of rip currents continues at all central Florida Atlantic beaches today. Always swim near a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered showers and lightning storms are forecast each day, mainly during the afternoon and early evening hours. However, greatest coverage of this activity is forecast to remain focused across the interior of east central Florida. A few stronger storms will be possible each day, with the primary threats being frequent lightning strikes, strong gusty winds, and locally heavy rainfall. Highs will remain near to slightly above normal, and will combine with humid conditions to produce a Moderate to Major Heat Risk over east central Florida. It is recommended to take frequent breaks out of the sun and drink plenty of water during the hottest part of the days. A Moderate Risk of rip currents is expected to continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Kelly/Weitlich
In the hours before
Special weather statement, Jun 29, 5:22 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
522 PM EDT Sat Jun 29 2024
FLZ045-292200-
Orange FL-
522 PM EDT Sat Jun 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ORANGE COUNTY
THROUGH 600 PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Castle, or over Orlando, moving south at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Azalea Park, Oak Ridge, Orlando International Airport, and
Conway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2835 8124 2835 8153 2858 8150 2856 8126
TIME...MOT...LOC 2121Z 010DEG 20KT 2846 8136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SedlockSpecial weather statement, Jun 29, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Sat Jun 29 2024
FLZ045-292245-
Orange FL-
621 PM EDT Sat Jun 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ORANGE COUNTY
THROUGH 645 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Wedgefield, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2845 8119 2846 8092 2835 8093 2835 8119
TIME...MOT...LOC 2220Z 273DEG 8KT 2838 8107
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:22 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
Nearby
Special Weather Statements in Florida, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.